Alert archive / Minnesota / Wind Chill Warnings in 2008

Wind Chill Warning 3, NWS Grand Forks, ND

February 9, 200818 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill warning at Feb 9, 2008, 3:12 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 9, 2008, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:12 PM CST (21:12 UTC)
In effect from
Feb 9, 2008, 6:00 PM CST
Expired
Feb 10, 2008, 12:02 PM CST
In force
18 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 092112
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
312 PM CST SAT FEB 9 2008

...AN ARCTIC BLAST CONTINUES TO AFFECT EASTERN NORTH DAKOTA AND
NORTHWEST MINNESOTA...

.NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH COMBINED
WITH BLOWING AND DRIFTING SNOW WILL CONTINUE TO CAUSE HAZARDOUS
TRAVEL CONDITIONS...ESPECIALLY ACROSS OPEN COUNTRY. THESE WINDS
COMBINED WITH FALLING TEMPERATURES WILL RESULT IN EXTREMELY
DANGEROUS WIND CHILLS OF 35 TO 50 BELOW ZERO TONIGHT THROUGH
SUNDAY MORNING.

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-101500-
/O.NEW.KFGF.WC.W.0003.080210T0000Z-080210T1500Z/
/O.CON.KFGF.BZ.W.0001.000000T0000Z-080210T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
312 PM CST SAT FEB 9 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY. A GROUND BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6
PM CST THIS AFTERNOON.

NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE
CAUSING BLOWING SNOW CREATING WHITEOUT CONDITIONS...ESPECIALLY IN
OPEN COUNTRY. THESE WINDS COMBINED WITH FALLING TEMPERATURES WILL
PRODUCE WIND CHILL TEMPERATURES 35 TO 50 BELOW ZERO.

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. STRONG WINDS AND BLOWING SNOW ARE CREATING POOR
VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING
TRAVEL EXTREMELY DANGEROUS. EVEN THOUGH AT TIMES CONDITIONS MAY
SEEM TO BE IMPROVING...VISIBILITIES MAY CHANGE RAPIDLY ADDING TO
TRAVEL DIFFICULTIES. TRAVEL IS NOT ADVISED.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR
VEHICLE.

$$

MNZ005-006-008-009-013>017-022>024-028-031-032-101800-
/O.NEW.KFGF.WC.W.0003.080210T0000Z-080210T1800Z/
/O.CON.KFGF.WW.Y.0004.000000T0000Z-080210T0000Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
312 PM CST SAT FEB 9 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SUNDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE CAUSING BLOWING
SNOW IN OPEN COUNTRY. TEMPERATURES WILL CONTINUE FALLING BELOW
ZERO WIND CHILLS LOWERING TO 25 TO 35 BELOW ZERO BY EVENING.

A WINTER WEATHER ADVISORY MEANS THAT BLOWING SNOW AND HAZARDOUS
WIND CHILLS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR
VEHICLE.


$$

KAISER
4 follow-up statements
000 
WWUS43 KFGF 100004
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
604 PM CST SAT FEB 9 2008

...AN ARCTIC BLAST CONTINUES TO AFFECT EASTERN NORTH DAKOTA AND
NORTHWEST MINNESOTA...

.HIGH PRESSURE OVER SASKETCHEWAN WILL MOVE SOUTHEAST INTO WESTERN
NORTH DAKOTA ON SUNDAY. NORTHWEST WINDS OF 20 TO 35 MPH WILL
CONTINUE MUCH OF TONIGHT BEFORE SLOWLY DIMINISHING LATE TONIGHT
AND SUNDAY. AS TEMPERATURES CONTINUE TO FALL WIND CHILL VALUES
WILL LOWER TO THE 35 BELOW TO 50 BELOW ZERO RANGE THROUGH SUNDAY
MORNING. AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE TONIGHT
BUT VISIBILITIES WILL CONTINUE TO IMPROVE. THUS THE BLIZZARD
WARNING IS NO LONGER IN EFFECT.

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-101500-
/O.CAN.KFGF.BZ.W.0001.000000T0000Z-080210T0000Z/
/O.CON.KFGF.WC.W.0003.000000T0000Z-080210T1500Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
604 PM CST SAT FEB 9 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
BLIZZARD WARNING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL
9 AM CST SUNDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE MUCH OF TONIGHT
BEFORE SLOWLY DIMINISHING LATE TONIGHT AND SUNDAY. AS TEMPERATURES
CONTINUE TO FALL WIND CHILL VALUES WILL LOWER TO THE 35 BELOW TO
50 BELOW ZERO RANGE THROUGH SUNDAY MORNING. AREAS OF BLOWING AND
DRIFTING SNOW WILL CONTINUE TONIGHT BUT VISIBILITIES WILL CONTINUE
TO IMPROVE. THUS THE BLIZZARD WARNING IS NO LONGER IN EFFECT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND LEAD
TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR VEHICLE.

$$

MNZ005-006-008-009-013>017-022>024-028-031-032-101800-
/O.CAN.KFGF.WW.Y.0004.000000T0000Z-080210T0000Z/
/O.CON.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
604 PM CST SAT FEB 9 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT
UNTIL 12 PM CST SUNDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE MUCH OF TONIGHT
BEFORE DIMINISHING LATE TONIGHT AND SUNDAY. AS TEMPERATURES
CONTINUE TO FALL TONIGHT WIND CHILL VALUES OF 35 BELOW TO 50 BELOW
ZERO CAN BE EXPECTED THRUOGH NOON ON SUNDAY.  

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND LEAD
TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR VEHICLE.


$$

DTR
000 
WWUS43 KFGF 101032
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
432 AM CST SUN FEB 10 2008

...AN ARCTIC BLAST CONTINUES TO AFFECT EASTERN NORTH DAKOTA AND
NORTHWEST MINNESOTA...

.LIFE THREATENING WIND CHILL TEMPERATURES FROM 40 TO 55 BELOW ZERO
WILL PERSIST THROUGH THE MORNING ACROSS ALL OF EASTERN NORTH
DAKOTA AND ADJACENT PORTIONS OF WESTERN MINNESOTA. BRUTALLY COLD
TEMPERATURES HAVE COMBINED WITH STRONG WINDS TO CREATE THESE
EXTREME WIND CHILL VALUES. WINDS WILL SUBSIDE BY AFTERNOON...AND
HIGH PRESSURE WILL SETTLE OVER THE REGION. THEREFORE...THE THREAT
FOR LIFE THREATENING WIND CHILLS WILL END BY AFTERNOON...ALTHOUGH
IT WILL REMAIN BITTERLY COLD.

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-101800-
/O.EXT.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
432 AM CST SUN FEB 10 2008

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. 

LIFE THREATENING WIND CHILLS FROM 40 TO 55 BELOW ZERO WILL PERSIST
THIS MORNING. TEMPERATURES WELL BELOW ZERO WILL COUPLE WITH NORTHWEST
WINDS OF 15 TO 20 MPH THIS MORNING...AND PRODUCE BITTERLY COLD
WIND CHILLS. WINDS WILL SLOWLY SUBSIDE BY THIS AFTERNOON...AND THE
WIND CHILL THREAT WILL END. IT WILL STILL REMAIN BITTERLY COLD
TODAY EVEN AFTER WINDS SUBSIDE. BE SURE TO BUNDLE UP IF VENTURING
OUTDOORS TODAY...AND CARRY A WINTER WEATHER SURVIVAL KIT IF YOU MUST
TRAVEL.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR
VEHICLE.

$$

MNZ005-006-008-009-013>017-022>024-028-031-032-101800-
/O.CON.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
WOLF LAKE...NEW YORK MILLS...WADENA
432 AM CST SUN FEB 10 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

LIFE THREATENING WIND CHILLS FROM 40 TO 55 BELOW ZERO WILL PERSIST
THIS MORNING. TEMPERATURES WELL BELOW ZERO WILL COUPLE WITH NORTHWEST
WINDS OF 15 TO 20 MPH THIS MORNING...AND PRODUCE BITTERLY COLD
WIND CHILLS. WINDS WILL SLOWLY SUBSIDE BY THIS AFTERNOON...AND THE
WIND CHILL THREAT WILL END. IT WILL STILL REMAIN BITTERLY COLD
TODAY EVEN AFTER WINDS SUBSIDE. BE SURE TO BUNDLE UP IF VENTURING
OUTDOORS TODAY...AND CARRY A WINTER WEATHER SURVIVAL KIT IF YOU MUST
TRAVEL.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR
VEHICLE.

$$
DK
000 
WWUS43 KFGF 101658
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1058 AM CST SUN FEB 10 2008

...AN ARCTIC BLAST PRODUCING DANGEROUS WIND CHILLS ACROSS EASTERN
NORTH DAKOTA AND NORTHWEST MINNESOTA...

.LIFE THREATENING WIND CHILL TEMPERATURES AROUND 40 BELOW ZERO
WILL PERSIST UNTIL EARLY AFTERNOON ACROSS ALL OF EASTERN NORTH
DAKOTA AND ADJACENT PORTIONS OF WESTERN MINNESOTA. BRUTALLY COLD
TEMPERATURES HAVE COMBINED WITH NORTHWEST WINDS TO CREATE THESE
EXTREME WIND CHILL VALUES. WINDS WILL SUBSIDE THIS AFTERNOON
ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY AREAS OF
MINNESOTA AS HIGH PRESSURE SETTLES OVER THE REGION. ALTHOUGH WINDS
HAVE DECREASED...BITTER COLD TEMPERATURES WILL REMAIN IN PLACE
THIS AFTERNOON. THE TREED AREAS OF MINNESOTA WILL EXPERIENCE
HIGHER WINDS THROUGHOUT THE AFTERNOON WITH WIND CHILLS EXPECTED
TO REMAIN IN THE 25 TO 35 BELOW ZERO RANGE.

MNZ006-009-016-017-022>024-027-028-030>032-040-102200-
/O.NEW.KFGF.WC.Y.0008.080210T1800Z-080210T2200Z/
/O.CON.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE
1058 AM CST SUN FEB 10 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

LIFE THREATENING WIND CHILLS AROUND 40 BELOW ZERO WILL PERSIST
INTO EARLY AFTERNOON. AS TEMPERATURES SLOWLY RISE THIS AFTERNOON
AND WINDS BEGIN TO WEAKEN... WIND CHILL VALUES WILL WARM FROM
WARNING CRITERIA TO ADVISORY LEVELS. WIND CHILLS THIS AFTERNOON
WILL RANGE FROM 25 TO 35 BELOW ZERO. IT WILL STILL REMAIN BITTERLY
COLD EVEN AFTER WINDS SUBSIDE THIS EVENING. BE SURE TO BUNDLE UP
IF VENTURING OUTDOORS TODAY...AND CARRY A WINTER WEATHER SURVIVAL
KIT IF YOU MUST TRAVEL.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR VEHICLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-101800-
/O.CON.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
1058 AM CST SUN FEB 10 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIND CHILL VALUES IN THE 35 TO 45 BELOW RANGE WILL CONTINUE LATE
INTO THE MORNING. TEMPERATURES WELL BELOW ZERO WILL COUPLE WITH
NORTHWEST WINDS OF 15 TO 20 MPH ARE PRODUCING BITTERLY COLD WIND
CHILLS. WINDS WILL SLOWLY SUBSIDE BY THIS AFTERNOON...AND THE WIND
CHILL THREAT WILL END. IT WILL STILL REMAIN BITTERLY COLD TODAY
EVEN AFTER WINDS SUBSIDE. BE SURE TO BUNDLE UP IF VENTURING
OUTDOORS TODAY...AND CARRY A WINTER WEATHER SURVIVAL KIT IF YOU
DO TRAVEL.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
PROLONGED SKIN EXPOSURE WILL QUICKLY RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST TRAVEL MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR
VEHICLE.

$$

JK
000 
WWUS43 KFGF 101802
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1202 PM CST SUN FEB 10 2008

...AN ARCTIC COLD STILL PRODUCING DANGEROUS WIND CHILLS ACROSS
PARTS OF WEST CENTRAL AND NORTHWEST MINNESOTA...

.DANGEROUS WIND CHILL TEMPERATURES OF 25 TO 40 BELOW ZERO WILL
PERSIST THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL AND NORTHWESTERN
MINNESOTA. BRUTALLY COLD TEMPERATURES HAVE COMBINED WITH NORTHWEST
WINDS TO CREATE THESE WIND CHILL VALUES. THE WINDS HAVE SUBSIDED
ACROSS EASTERN NORTH DAKOTA AND MUCH OF THE RED RIVER VALLEY
PORTION OF WESTERN MINNESOTA. THE WINDS WILL CONTINUE TO SUBSIDE
THIS AFTERNOON ACROSS THE REST OF WEST CENTRAL AND NORTHWESTERN MINNESOTA AS
HIGH PRESSURE SETTLES OVER THE REGION. EVEN THOUGH THE WINDS
DECREASE...BITTER COLD TEMPERATURES WILL REMAIN IN PLACE THIS
AFTERNOON.

MNZ006-009-016-017-022>024-027-028-030>032-040-102200-
/O.CAN.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
/O.CON.KFGF.WC.Y.0008.000000T0000Z-080210T2200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE
1202 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
4 PM CST THIS AFTERNOON. 

DANGEROUS WIND CHILL TEMPERATURES OF 25 TO 40 BELOW ZERO WILL
PERSIST THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL AND NORTHWESTERN
MINNESOTA. COLD TEMPERATURES HAVE COMBINED WITH NORTHWEST WINDS
TO CREATE THESE WIND CHILL VALUES. THE WINDS WILL CONTINUE TO
SUBSIDE THIS AFTERNOON AS HIGH PRESSURE SETTLES OVER THE REGION.
EVEN THOUGH THE WINDS DECREASE...BITTER COLD TEMPERATURES WILL
REMAIN IN PLACE THIS AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS GREATER
THAN 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-101915-
/O.CAN.KFGF.WC.W.0003.000000T0000Z-080210T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
1202 PM CST SUN FEB 10 2008

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL WARNING. 

THE WINDS HAVE SUBSIDED ACROSS EASTERN NORTH DAKOTA AND MUCH OF
THE RED RIVER VALLEY PORTION OF WESTERN MINNESOTA AS HIGH PRESSURE
SETTLES OVER THE REGION. EVEN THOUGH THE WINDS DECREASE...BITTER
COLD TEMPERATURES WILL REMAIN IN PLACE THIS AFTERNOON.

$$

NG

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 9, 3:10 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 9, 3:10 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CST SAT FEB 9 2008

.SHORT TERM...
MAIN FORECAST CHALLENGE IS WARNINGS. WHEN LOOKING AT THE LATEST
SURFACE ANALYSIS...THE AREA IS BETWEEN WEATHER SYSTEMS...WITH HIGH
PRESSURE TO THE NW AND LOW PRESSURE TO THE NE. WHEN COMPARING
MODELS...THE MODELS SOLUTIONS REMAIN IN PRETTY GOOD AGREEMENT.
HOWEVER...THE GFS HAS THE PERFORMANCE EDGE OF LATE...ESPECIALLY
IN REGARDS TO TEMPS TRENDS...SO LEANED TOWARD GFS SOLUTION FOR
FORECAST. ADDITIONAL CALLS TO AREA LAW ENFORCEMENT AND VIEWS FROM
AREA WEB CAMS STILL INDICATE THAT VSBYS REMAIN LOW...ESPECIALLY IN
OPEN COUNTRY. WE ARE SEEING A SECONDARY SURGE IN THE WINDS THIS
AFTERNOON INTO THE N PARTS OF THE AREA THAT APPEARS TO CORRESPOND
WITH A LOW LEVEL COLD AIR ADVECTION MAXIMA. THUS...NOT LOOKING FOR
WINDS TO DROP THAT MUCH THIS EVENING. WITH SNOW SQUALLS/CLOUD
STREETS KEEPING VSBYS NEAR ZERO TO ONE HALF MILE AT BEST...
PLANNING ON KEEPING BLIZZARD WARNING GOING UNTIL 6 PM. HOPEFULLY...
THE SNOW SQUALLS/CLOUD STREETS WILL START TO DISSIPATE WITH SUNSET
AND VSBYS WILL IMPROVE. WITH WINDS REMAINING UP THROUGH THE NIGHT
AND TEMPERATURES DROPPING INTO THE 20S BELOW ZERO BY SUN MORNING...
WILL NEED TO ISSUE A WIND CHILL WARNING FOR ENTIRE AREA FOR TONIGHT
AND TOMORROW MORNING.

THE HIGH PRESSURE RIDGE MOVES THROUGH ON SUN AND SUN NIGHT...WITH
NEAR RECORD COLD ANTICIPATED SUN MORNING. RETURN FLOW STARTS SETTING UP
AHEAD OF THE NEXT LOW PRESSURE SYSTEM FOR SUN NIGHT AND MON...
BRINGING THE NEXT CHANCE FOR MEASURABLE SNOW THE AREA. THE RAPID
TRANSITION OF WEATHER SYSTEMS CONTINUES INTO EARLY NEXT WEEK...
WITH ANOTHER CLIPPER MOVING INTO THE N PLAINS FROM CANADA FOR TUE.

.LONG TERM...(WED-SAT)
MODELS INITIALIZED WELL THIS RUN AND WILL CONTINUE WITH GFS AS IT
REMAINS MOST CONSISTENT. L/W PATTERN WILL REMAIN GENERALLY IN NW
FLOW ALOFT WHICH WILL ALLOW FOR CONTINUED COLD OVER THE DAKS/MN. A
CLIPPER SYSTEM IS EXPECTED TO SLIDE ACROSS THE N PLAINS AS ARCTIC
HIGH PRESSURE REMAINS ENTRENCHED OVER THE CANADIAN PROVINCES.
STRONG SHEAR LOBE ASSOC WITH THE JET WILL DEEPEN THE UPPER TROF
AND ALLOW 500MB COLD POOL TO SLIDE OVER THE AREA...GIVING ANOTHER
ROUND OF BITTER COLD TEMPERATURES FOR THU. ARCTIC HIGH WILL PUSH
RAPIDLY SE AND UPPER RIDGE REBOUNDS...PROVIDING FOR SOME TEMPERATURE
RECOVERY AHEAD OF ANOTHER SYSTEM FORECAST TO MOVE ACROSS THE REGION
NEAR THE END OF PERIOD.

&&

.AVIATION...
MVFR CIGS WILL HOLD FOR THE TIME BEING WITH IFR VSBY DUE TO BLSN
WITH GUSTY NW WINDS. CIGS WILL BECOME VFR IN THE OVERNIGHT HOURS AS
ARCTIC HIGH PRESSURE SETTLES IN.  HOWEVER...VSBY WILL FLUCTUATE THRU
THE EVENING AS GRADIENT REMAINS TIGHT AND BLSN CONTINUES. EXPECT
TOTAL VFR CONDITIONS OVER THE AREA BY 12Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL 9 AM CST SUNDAY FOR NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

     BLIZZARD WARNING UNTIL 6 PM CST THIS AFTERNOON FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL WARNING UNTIL 9 AM CST SUNDAY FOR MNZ001>004-007-027-
     029-030-040.

     BLIZZARD WARNING UNTIL 6 PM CST THIS AFTERNOON FOR MNZ001>004-
     007-027-029-030-040.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MNZ005-
     006-008-009-013>017-022>024-028-031-032.

     WIND CHILL WARNING UNTIL 12 PM CST SUNDAY FOR MNZ005-006-008-009-
     013>017-022>024-028-031-032.

&&

NG/HOPKINS
Hazardous weather outlook, Feb 9, 6:38 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CST SAT FEB 9 2008

MNZ004-007-NDZ006>008-014>016-024-026-028-038-054-101245-
KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
638 AM CST SAT FEB 9 2008

...BLIZZARD WARNING IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BLIZZARD OR NEAR BLIZZARD CONDITIONS ARE EXPECTED TO PERSIST WITH
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. NEW SNOW OF AROUND AN
INCH WITH LOCALLY UP TO 2 INCHES WILL OCCUR THROUGH THIS MORNING.
NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE INTO THIS AFTERNOON
AND TEMPERATURES WILL STEADILY COOL...RESULTING IN WIND CHILLS OF 25
TO 50 BELOW ZERO BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE CHANCES FOR LIGHT SNOW EARLY NEXT WEEK...BUT NO MAJOR
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ027-029-
030-039-049-052-053-100345-
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT-RICHLAND-
938 PM CST FRI FEB 8 2008

...WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BRIEF PERIODS OF LIGHT SNOW WILL COMBINE WITH STRONG GUSTING WINDS
TO PRODUCE LOWERED VISIBILITIES...BLOWING SNOW AND BITTER WIND
CHILLS. VISIBILITIES MAY DROP BELOW ONE QUARTER MILE AT TIMES.
NORTHWEST WINDS WILL INCREASE FROM 25 TO 40 MPH AND COMBINE WITH
STEADILY FALLING TEMPERATURES TO PRODUCE WIND CHILLS OF 25 TO 40
BELOW ZERO BY LATE AFTERNOON. .

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE CHANCES FOR LIGHT SNOW INTO EARLY NEXT WEEK...BUT NO
MAJOR STORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUST

Nearby

Wind Chill Warnings in Minnesota, 2008Wind Chill Warnings in North Dakota, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.